Wildfire, Lipscomb
- When
- March 30, 3:40 PM CST to 10:00 PM CST
- Where
- Lipscomb forecast zone
- Property damage
- $6,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.278, -100.273 (the zone’s center; the record gives no point)
The Higgins 2 Wildfire began approximately 1540CST around four to five miles west of Higgins Texas in Lipscomb county. The wildfire consumed an estimated eight thousand and two hundred and ten acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Higgins 2 Wildfire began approximately 1540CST around four to five miles west of Higgins Texas in Lipscomb county. The wildfire consumed an estimated eight thousand and two hundred and ten acres. There four homes and five other structures threatened and also two other structures were destroyed. There were no reports of injuries or fatalities. The exact cause of the wildfire remains under investigation. The wildfire was contained around 2130CST to 2200 CST and a total of twenty-five fire departments or other fire agencies responded to the wildfire including the Texas Forest Service.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 30, 2:30 PM CST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
330 PM CDT SUN MAR 30 2014
.DISCUSSION...
NO MAJOR CHANGES HAVE BEEN MADE TO THE FORECAST. MORE WIND THAN
RAIN CAN BE EXPECTED FOR THE UPCOMING WEEK.
SUNNY AND VERY WARM ON MONDAY. WEAK COLD FRONT MONDAY NIGHT WILL NOT
BE STRONG ENOUGH TO KNOCK HIGH TEMPERATURES BELOW CLIMO ON TUESDAY.
QUICK RECOVERY WITH WARM CONDITIONS AGAIN ON WEDNESDAY.
NEXT FRONTAL BOUNDARY ATTEMPTS TO MOVE INTO NORTHERN SECTIONS
WEDNESDAY NIGHT...WITH BETTER LIKELIHOOD OF DEEPER INTRUSION ON
THURSDAY. HAVE KEPT LOW POPS IN NORTHERN SECTIONS WEDNESDAY NIGHT
AND THURSDAY WITH NO POPS IN REMAINDER OF FORECAST.
CONDSIDERABLE UNCERTAINTY IN FORECAST FRIDAY THROUGH SUNDAY. FOR
NOW...HAVE KEPT TEMPERATURES SLIGHTLY COOLER THAN CLIMO DUE TO
POSSIBILITY OF WIDESPREAD CLOUD COVER. 03
COCKRELL
&&
.FIRE WEATHER...
RED FLAG WARNING CONTINUES IN EFFECT THROUGH 9 PM THIS EVENING FOR
ROUGHLY THE NORTHWEST HALF OF THE COMBINED PANHANDLES. RELATIVE
HUMIDITIES EXPECTED TO FALL WELL BELOW 15 PERCENT ON MONDAY ACROSS
MUCH OF TEXAS PANHANDLE...BUT WINDS MAY BE MARGINAL FOR CRITICAL
FIRE WEATHER CONDITIONS. HAVE ISSUED FIRE WEATHER WATCH FOR
WESTERN AND SOUTH CENTRAL TEXAS PANHANDLE FOR MONDAY. ELEVATED TO
POSSIBLY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TUESDAY
THROUGH THURSDAY ACROSS MOST OF THE PANHANDLES. 03
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 48 79 32 79 50 / 0 0 0 0 0
BEAVER OK 49 76 28 65 43 / 10 0 0 5 10
BOISE CITY OK 42 71 26 72 41 / 0 0 0 0 0
BORGER TX 52 74 35 74 53 / 5 0 0 0 5
BOYS RANCH TX 46 78 32 81 48 / 0 0 0 0 0
CANYON TX 47 81 32 81 48 / 0 0 0 0 0
CLARENDON TX 54 82 38 74 53 / 5 0 0 5 5
DALHART TX 40 72 28 78 42 / 0 0 0 0 0
GUYMON OK 47 71 26 68 43 / 5 0 0 0 5
HEREFORD TX 47 79 32 81 48 / 0 0 0 0 0
LIPSCOMB TX 52 72 32 67 49 / 10 0 0 5 10
PAMPA TX 51 77 34 70 51 / 5 0 0 5 5
SHAMROCK TX 54 80 39 71 52 / 5 0 0 5 10
WELLINGTON TX 55 85 41 75 52 / 5 0 0 5 10
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF
SMITH...HARTLEY...MOORE...OLDHAM...POTTER...RANDALL...
SHERMAN.
RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: DALLAM...DEAF SMITH...HANSFORD...HARTLEY...
HUTCHINSON...MOORE...OLDHAM...POTTER...RANDALL...SHERMAN.
OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
&&
03/05HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 354 PM CDT SUN MAR 30 2014 OKZ001>003-TXZ001>020-311130- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 354 PM CDT SUN MAR 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. SOUTH TO SOUTHWESTERLY WINDS WILL BE SUSTAINED AT SPEEDS APPROACHING OR BRIEFLY EXCEEDING 35 MPH WITH HIGHER GUSTS THIS AFTERNOON... LEADING TO LOCALIZED AREAS OF BLOWING DUST AND REDUCED VISIBILITIES. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED INTO THE EVENING OVER THE CENTRAL AND WESTERN PANHANDLES. ELSEWHERE ACROSS THE PANHANDLES... ELEVATED FIRE WEATHER CONDITIONS WILL BE NOTED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. EACH AFTERNOON THIS WEEK THROUGH THURSDAY WILL PRESENT A THREAT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ACROSS AT LEAST A PORTION OF THE PANHANDLES. A FIRE WEATHER WATCH IS IN EFFECT FOR MONDAY FOR THE WESTERN AND SOUTH CENTRAL TEXAS PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS EACH AFTERNOON THROUGH EARLY EVENING THROUGH THURSDAY. COCKRELL
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, March 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 499065.